Aa
Aa
A
A
A
Close
Avatar universal

Wellbutrin & Zoloft- Antidepressant Side Effects

To make a long story short- I had been on wellbutrin, zoloft and strattera for like 25 years before deciding in may to go off cold TURKEY. Bad decision. And in August I had a panic attack out of the blue and that's when I got back on the 3 medications. Unfortunately, it has been one side effect after another since increasing wellbutrin and zoloft dosage. First, brain fog. Then vision problems. Then derealization. Talk about a cascade of garbage! I plan on getting off the wellbutrin and zoloft over time with the help of a psychiatrist this time.

I'm just wondering if any of you have dealt with these same battles regarding wellbutrin and zoloft?
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
All medications have side effects.  All of them.  Some of us are lucky and don't get them, but there aren't any meds that don't have side effects.  Our bodies evolved to eat, not to take meds.  This problem is multiplied when you start on more than one drug at a time.  I see why you did that, as you were apparently treating withdrawal problems, but start up side effects are pretty common.  Some of these go away as your body gets used to the drug and some don't, and it's a very individual thing.  But it isn't anything particularly attached to just these two drugs, it's all of them.  Even aspirin eats the lining of the stomach.  So these might go away with time and they might not.  Only time will say.  But you don't say what your withdrawal symptoms were, so it's hard to know if some of this is because of withdrawal or going back on the meds.  Getting a panic attack could just be because you no longer were taking the meds that were preventing that, if panic attacks was one of the reasons you went on them in the first place.  My point being, it doesn't matter if anyone else had this problem with these drugs or not, as we tend to react differently to medication, and you also don't say if you went through any of this when you went on them in the first place.  What matters is what you're feeling.  When I took Zoloft, I got no effects at all and no side effects.  It's just a very individual thing.
Helpful - 0
2 Comments
You make some great points. When I first went on these meds, I was really young and dont recall what the side effects were. When i stopped cold TURKEY, I had diarrhea and chills. Both were pretty bad.

I'm amazed at how my body is reacting to these same meds now. With that said, that 3 or so months I was off meds completely  probably wiped my brain's chemical slate clean and so now I'm starting from scratch again. One interesting discovery I made though when stopping all meds was my breathing improved dramatically! I've been battling what feels like "air hunger" for a long time and after seeing improvements once i stopped them, I'm thinking one of the meds is causing it. I've been on all 3 meds now for nearly 5 months and nothing bothers me more than the heart palpitations. That **** scares  me.

I had some blood tests done and some of my thyroid levels were low so I'm wondering if that has anything to do with the palpitations, weight gain & inability to lose it? I exercise 5 days a week and eat clean. It seems like my body is all out of sorts right now.
It is possible.  But that's also a side effect of Zoloft.  The Wellbutrin is supposed to prevent that as it's really energizing, but maybe it isn't.  Something your docs won't tell you --  when you stop a drug and then go back on it, it won't act the same way again in many cases.  The time off the drugs didn't necessarily wipe your brain clean.  Might have, might not have.  If you're on these meds for a long period of time, your brain can have a very very hard or impossible time going back to working the way it did before you went on them.  They can have permanent effects, but usually any effects are mild and we really don't notice that.  For some, it can be profound.  We already know that for you it wasn't profound, because you would know that had happened.  But again, when you go back on them again, don't assume it will be just like it was before if some time has passed in between.  The brain isn't well understood and neither are these meds.  For many people, they don't even work again the second time around.  So time will tell all this, but don't assume anything when it comes to meds that affect the brain.  
Have an Answer?

You are reading content posted in the Obsessive Compulsive Disorder (OCD) Community

Top Personality Disorder Answerers
1699033 tn?1514113133
Somewhere in, MD
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?